Печать

On the universality of rank distributions of website popularity

Serge A. Krashakov, Anton B. Tesluk, Lev N. Shchur

Computer Networks, 50, No 11, 2006, 1769-1780

Abstract:

We present an extensive analysis of long-term statistics of the queries to websites using logs collected on several web caches in Russian academic networks and on US IRCache caches. We check the sensitivity of the statistics to several parameters: (1) duration of data collection, (2) geographical location of the cache server collecting data, and (3) the year of data collection. We propose a two-parameter modification of the Zipf law and interpret the parameters. We find that the rank distribution of websites is stable when approximated by the modified Zipf law. We suggest that website popularity may be a universal property of Internet.

Full PDF

 
Joomla SEF URLs by Artio